# SDR 97ZZZX4198

- Difficulty date: September 5, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N44911
- Make and model: Doug C54B-DC
- Aircraft serial: 10461
- System (JASC): 7110 · Engine Cowling System
- Part: Cowling
- Part number: 5162658
- Condition: Torn
- Location: Nr 2 Eng Lt
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LOWER PORTION OF COWLING MOVED INTO PROPELLER.  COWLING ALIGNMENT PIN MAY HAVE MOVED OUT OF ITS SLOT WHEN THE LEFT HAND COWL WAS REMOVED THEN REINSTALLED.  THIS WOULD LET THE WHOLE COWL ASSEMBLY ROTATE.  IF THE COWL ASSEMBLY ROTATES APROXIMATELY 2 TO 3 INCHES, IT WILL LEAVE ITS ALIGNMENT LUGS AND BECOME LOOSE.  THIS IS WHAT IS BELIEVED TO HAVE HAPPENED DUE TO THE RUB MARKS ON THE COWL AND EXPERIMENTS ON THE AIRCRAFT.  DOUGLAS SB DC-4 NR 46 HAD NOT BEEN C/W IN THIS APPLICATION.  DOUGLAS SB DC-4 NR 46 IS BEING C/W ON THE ENTIRE FLEET.
